Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Salt Lake City, UT

September 5, 2007Emery County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 5, 2007, 12:55 PM MDT for Emery County, Utah. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 12:55 PM MDT (18:55 UTC)
Expired
Sep 5, 2007, 1:45 PM MDT
In force
50 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Emery County, UT

The radar

The Grand Junction radar (KGJX), 240 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 12:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 051855
SVRSLC
UTC015-051945-
/O.NEW.KSLC.SV.W.0075.070905T1855Z-070905T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1255 PM MDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EMERY COUNTY IN UTAH...

* UNTIL 145 PM MDT

* AT 1252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF HUNTINGTON...OR ABOUT 27 MILES SOUTHWEST OF PRICE...
  AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTINGTON BY 105 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3927 11116 3913 11103 3946 11055 3946 11100

$$

SEAMAN
2 follow-up statements
000 
WWUS55 KSLC 051908
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
108 PM MDT WED SEP 5 2007

UTC015-051945-
/O.CON.KSLC.SV.W.0075.000000T0000Z-070905T1945Z/
EMERY UT-
108 PM MDT WED SEP 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR NORTH CENTRAL EMERY COUNTY...

AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUNTINGTON...OR ABOUT 23 MILES SOUTHWEST OF PRICE...
MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEVELAND BY 125 PM MDT...
  ELMO BY 135 PM MDT...

LAT...LON 3927 11116 3913 11103 3945 11055 3946 11100

$$

SEAMAN
000 
WWUS55 KSLC 051931
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
131 PM MDT WED SEP 5 2007

UTC015-051945-
/O.CON.KSLC.SV.W.0075.000000T0000Z-070905T1945Z/
EMERY UT-
131 PM MDT WED SEP 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR NORTH CENTRAL EMERY COUNTY...

AT 130 PM MDT... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELMO...OR
ABOUT 16 MILES SOUTH OF PRICE...MOVING EAST AT 30 MPH.

LAT...LON 3936 11090 3929 11080 3945 11055 3945 11088

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 10:17 AM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 5, 10:17 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 AM MDT WED SEP 5 2007

.SYNOPSIS...A STRONG PACIFIC SYSTEM WILL MOVE ACROSS THE
INTERMOUNTAIN REGION TODAY. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS NORTHERN UTAH THIS AFTERNOON AND INTO SOUTHERN UTAH
TONIGHT. A COOLER AIRMASS WILL SPREAD ACROSS UTAH FOR LATE IN THE
WEEK.

&&

.DISCUSSION...A VERY BUSY DAY SETTING UP ACROSS MUCH OF THE
REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
OCCURRING OVER THE NORTHWESTERN AND EASTERN PORTIONS OF UTAH AS
WELL AS EXTREME SOUTHWESTERN WYOMING. COVERAGE IS EXPECTED TO
INCREASE FAIRLY QUICKLY OVER THE NEXT SEVERAL HOURS...WITH THE
MAIN FOCUS OF ANY SEVERE WEATHER TODAY FROM THE WASATCH FRONT
SOUTH AND EAST.

VERY HIGH VALUES OF 0-6 KM SHEAR...UPWARDS OF 60 TO 70
KTS...EXIST ACROSS NORTHWEST UTAH. THE 12Z SOUNDING AT KSLC WAS
ALREADY INDICATING OVER 500 J/KG OF CAPE THIS MORNING. THIS WILL
ONLY INCREASE WITH CLEAR SKIES OVER PORTIONS OF NORTHERN AND
CENTRAL UTAH THIS MORNING. A COLD FRONT CURRENTLY STRETCHES ACROSS
UTAH FROM NEAR LOGAN TO NEAR DELTA. WITH STRONG LINEAR FORCING
ASSOCIATED WITH THIS FRONT...EXPECT CONVECTION WILL EVENTUALLY
DEVELOP INTO A LINEAR FEATURE AS THE AFTERNOON PROGRESSES. THE
MAIN THREAT WILL BE GUSTY WINDS THIS AFTERNOON...ALTHOUGH HAIL IS
CERTAINLY POSSIBLE.

&&

.AVIATION...NORTHERLY SURFACE WINDS SHOULD PERSIST AT KSLC THROUGH
THE AFTERNOON HOURS. TERMINAL SHOULD REMAIN BETWEEN TWO ACTIVE AREAS
OF THUNDERSTORMS THROUGH ABOUT 18Z OR SO. DAYTIME HEATING SHOULD
RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON HOURS. THE MOST LIKELY TIME FOR THESE STORMS TO IMPACT THE
TERMINAL WOULD BE BETWEEN 20Z AND 00Z.

&&

.FIRE WEATHER...PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE
DISTRICT TODAY. ABUNDANT MOISTURE AHEAD OF THIS SYSTEM REMAINS
ACROSS THE REGION...AND WILL ALLOW FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. DRIER AIR ACROSS NEVADA EXPECTED TO
SPREAD EAST INTO FAR SOUTHWEST UT THIS AFTERNOON. WILL LEAVE RED
FLAG WARNING IN EFFECT FOR ZONES 435...437 AND 439...BUT WILL DROP
WARNING ELSEWHERE AS RH SHOULD REMAIN TOO HIGH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR FIRE WEATHER ZONES
435...437 AND 439.

WY...NONE.

&&

PUBLIC...C.SMITH
FIRE WEATHER/AVIATION...SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 5, 5:55 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
555 AM MDT WED SEP 5 2007

UTZ001>012-014-517-WYZ021-061200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
555 AM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A POTENT PACIFIC SYSTEM WILL CONTINUE TO IMPACT THE REGION.
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS MUCH OF
NORTHERN UTAH THROUGHOUT THE DAY. HEAVY RAIN IS POSSIBLE IN MANY
AREAS AND LOCALIZED FLOODING IS POSSIBLE.

IN ADDITION...STRONGER STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS AND SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL
BROADCAST NETWORKS FOR THE LATEST WEATHER INFORMATION.

A COLD FRONT WILL MOVE INTO THE AREA TONIGHT BRINGING COOLER AIR
FOR THE REMAINDER OF THE WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COOL AIRMASS WILL REMAIN IN PLACE INTO THE WEEKEND. NO
SIGNIFICANT STORMS ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

UTZ013-015-016-019>021-518-061200-
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
555 AM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS AND DRY CONDITIONS ARE EXPECTED TO RESULT IN CRITICAL
FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
UTAH TODAY. A RED FLAG WARNING IS IN EFFECT. ALSO...THUNDERSTORMS
DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COOLER AIR WILL MOVE INTO THE REGION. HOWEVER...THE THREAT FOR
ISOLATED THUNDERSTORMS REMAINS THROUGH THE REST OF THE
WEEK...PRIMARILY OVER HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:43 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele47 min
Sep 4, 6:58 PM MDTFlash Flood WarningSLCDavis3 hr
Sep 4, 7:04 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele, Utah, Wasatch41 min
Sep 4, 7:14 PM MDTSevere Thunderstorm WarningSLCCache, Davis, Morgan, Weber46 min
Sep 4, 7:27 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake, Summit, Utah, Wasatch48 min
Sep 4, 7:44 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele, Utah, Wasatch46 min
Sep 4, 8:13 PM MDTSevere Thunderstorm WarningSLCDuchesne, Morgan, Rich, Summit, Wasatch47 min
Sep 5, 1:24 PM MDTSevere Thunderstorm WarningSLCMorgan, Summit51 min
Sep 5, 1:41 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery49 min
Sep 5, 1:49 PM MDTSevere Thunderstorm WarningSLCMorgan, Rich, Summit56 min
Sep 5, 4:01 PM MDTSevere Thunderstorm WarningSLCUtah29 min
Sep 5, 4:08 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele, Utah30 min

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.